Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 104, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at May 6, 2007, 1:33 PM CDT for Hodgeman County, Kansas. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2007, 1:33 PM CDT (18:33 UTC)
- Expired
- May 6, 2007, 2:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Hodgeman County, KS
The radar
The Dodge City radar (KDDC), 32 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 1:48 PM CDT | HAIL 0.75 | 6 Sse Jetmore, KS | |
| May 6, 2:09 PM CDT | HAIL 1 | 5 Wsw Gray, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 6.6 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2141 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -103 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 061834 SVRDDC KSC083-061915- /O.NEW.KDDC.SV.W.0104.070506T1833Z-070506T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 133 PM CDT SUN MAY 6 2007 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN HODGEMAN COUNTY IN SOUTHWEST KANSAS. * UNTIL 215 PM CDT * AT 131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE...DAMAGING WINDS IN EXCESS OF 60 MPH AND TORRENTIAL RAIN. THIS STORM WAS LOCATED 8 MILES SOUTH OF JETMORE...AND MOVING NORTH AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... JETMORE... HANSTON... GRAY... RURAL RESIDENCES OF EASTERN HODGEMAN COUNTY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3792 10006 3793 9961 3822 9960 3822 10001 $$
1 follow-up statement
000 WWUS53 KDDC 061854 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 153 PM CDT SUN MAY 6 2007 KSC083-061915- /O.CON.KDDC.SV.W.0104.000000T0000Z-070506T1915Z/ HODGEMAN KS- 153 PM CDT SUN MAY 6 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR EASTERN HODGEMAN COUNTY... AT 152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 7 MILES NORTH OF HANSTON...MOVING NORTHEAST AT 45 MPH. AT 140 PM CDT...THE PUBLIC REPORTED PENNY SIZE HAIL SIX MILES SOUTH SOUTHEAST OF JETMORE. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3792 10006 3793 9961 3822 9960 3822 10001 $$ GERARD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:37 AM CDT, 9 hours 56 minutes earlier.
Area forecast discussion, May 6, 3:37 AM CDT, 9 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 337 AM CDT SUN MAY 6 2007 .DISCUSSION... DAYS 1-2... MAIN FORECAST CHALLENGES TODAY ARE WHERE SURFACE BOUNDARY ENDS UP AND THE CHANCES OF MORE SEVERE WEATHER. MODELS SHOW LOTS OF CLOUDS TODAY THAT MAY KEEP THE INSTABILITY A BIT WEAKER. THE BEST THREAT FOR SEVERE WILL BE MAINLY EAST OF DODGE CITY INTO THE ASHLAND TO LARNED AREA WHERE THE SURFACE WINDS CAN BE MORE BACKED AND CONVERGENT. IF MORE SUNSHINE COMES OUT IN THAT AREA THE THREAT FOR A FEW TORNADOS WILL BE POSSIBLE. ELSEWHERE A FEW THUNDERSTORMS MAY BE SEVERE WITH A MORE OF A HAIL THREAT. ANOTHER CONCERN IS POSSIBLE FLOODING TONIGHT WITH QPF OVER AN INCH OR TWO JUST EAST OF THE BOUNDARY. A COLD FRONT HAS PUSHED EASTWARD TO JUST EAST OF DODGE CITY AND WILL SLOWLY MOVE BACK A BIT TO THE WEST FROM MEADE TO DODGE CITY AND HAYS. EXPECT CLOUDY SKIES THIS MORNING WITH MOSTLY CLOUDY IN THE AFTERNOON WITH HIGHS IN THE 70S. ANOTHER SHORTWAVE WILL ROUND THE BASE OF THE UPPER TROUGH OVER NEW MEXICO AND MOVE NORTHEASTWARD INTO KANSAS TONIGHT WITH ANOTHER ROUND OF HEAVY THUNDERSTORMS. THIS WAVE WILL PUSH THE COLD FRONT INTO CENTRAL KANSAS BY MONDAY MORNING. THE UPPER LOW WILL CONTINUE TO SLOWLY FILL AND WEAKEN TO OUR WEST BUT CONTINUE TO BRING SOME CHANCE OF RAIN INTO MONDAY NIGHT. DAYS 3-7... THE EXTENDED FORECAST WAS ON TRACK AND NO LARGE CHANGES WERE MADE. SMALL POPS WERE EXTENDED INTO EARLY THURSDAY PER COLLABORATION. A VERY SLOW MOVING UPPER TROUGH WILL LINGER OVER THE SOUTHERN ROCKIES INTO WEDNESDAY. && .AVIATION... MVFR CIGS MAY DEVELOP THIS MORNING AT DDC/HYS AS A STATIONARY FRONT OVER SOUTH CENTRAL KS MOVES SLOWLY NW AS A WARM FRONT. && .PRELIMINARY POINT TEMPS/POPS... DDC 73 55 71 53 / 60 50 30 30 GCK 71 51 70 51 / 50 40 20 30 EHA 70 49 68 49 / 40 30 20 30 LBL 71 53 70 51 / 50 40 30 30 HYS 74 58 73 54 / 70 60 30 30 P28 78 63 74 59 / 70 60 40 40 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN06/24
Hazardous weather outlook, May 6, 4:48 AM CDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 448 AM CDT SUN MAY 6 2007 KSZ030-031-043>046-063-064-076>078-086-087-071000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-HASKELL-GRAY- FORD-SEWARD-MEADE- 448 AM CDT SUN MAY 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT OVER SOUTH CENTRAL KANSAS WILL SLOWLY SHIFT BACK TO THE WEST TO A MEADE TO DODGE CITY AND WAKEENEY LINE BY AFTERNOON. ANOTHER ROUND OF THUNDERSTORMS WILL LIKELY DEVELOP ALONG THIS FRONTAL BOUNDARY...SOME POSSIBLY SEVERE WITH THE MAIN THREAT OF LARGE HAIL...FROM THIS AFTERNOON AND INTO THE EVENING. ALSO HEAVY RAINFALL COULD PRODUCE SOME FLOODING MAINLY IN EASTERN FORD COUNTY WHERE THE PREVIOUS HEAVY RAINFALL OCCURRED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... A FEW STORM SPOTTERS WILL BE NEEDED LATE THIS AFTERNOON INTO THIS EVENING. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ061-062-074-075-084-085-071000- HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS- 448 AM CDT SUN MAY 6 2007 /348 AM MDT SUN MAY 6 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT...HOWEVER THE CHANCES OF SEVERE WEATHER WILL BE LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ065-066-079>081-088>090-071000- PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER- 448 AM CDT SUN MAY 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL KANSAS AND SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL LIKELY ERUPT DURING THE AFTERNOON AND EVENING WITH THE POSSIBILITY OF LARGE HAIL AND DAMAGING WINDS ALONG WITH A FEW TORNADOES. VERY HEAVY RAINFALL IS ALSO POSSIBLE INTO THE EVENING WITH FLOODING. A FLOOD WATCH IS IN EFFECT UNTIL 7 AM MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL LIKELY BE REQUIRED THIS AFTERNOON AND INTO THE EVENING. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 06
In the hours before
Local storm report, May 6, 9:00 AM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
900 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM FLOOD SEWARD 38.18N 98.79W
05/06/2007 STAFFORD KS CO-OP OBSERVER
MAJOR FLOODING PROLEMS IN SEWARD, MANY STREETS UNDER
WATER.
0854 AM FLOOD 1 N BLOOM 37.49N 99.88W
05/06/2007 FORD KS PUBLIC
WATER OVER 118TH RD 1 MILE NORTH OF BLOOM REST STOP,
APPROXIMATELY 5-6 INCHES DEEP.
0854 AM HEAVY RAIN 3 NE BLOOM 37.51N 99.84W
05/06/2007 E0.00 INCH FORD KS PUBLIC
5 INCHES OF RAINFALL. ON 5/5/07, AT APPXOXIMATELY 4 PM
CDT, HE HAD 2 INCHES IN 30 MINUTES.
&&
BURKESpecial weather statement, May 6, 9:53 AM CDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
953 AM CDT SUN MAY 6 2007
KSZ090-061600-
BARBER-
953 AM CDT SUN MAY 6 2007
...SIGNIFICANT WEATHER ADVISORY FOR BARBER COUNTY...
AT 950 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR KIOWA...MOVING NORTH-NORTHEAST AT 35 MPH.
NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.
RESIDENTS IN EASTERN BARBER COUNTY...INCLUDING THE CITIES OF
KIOWA...HAZELTON AND SHARON...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3702 9888 3702 9835 3737 9836 3734 9847
3745 9848 3744 9864
BURKELocal storm report, May 6, 9:59 AM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
959 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 AM HEAVY RAIN 3 NE BLOOM 37.51N 99.84W
05/06/2007 E0.00 INCH FORD KS PUBLIC
8.9 INCHES RAINFALL FOR 2 DAYS. 5 INCHES ON 5/5/07, WITH
2 INCHES IN 30 MINUTES AROUND 4 PM CDT.
&&
BURKELocal storm report, May 6, 11:49 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1149 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM HAIL 2 E KIOWA 37.02N 98.45W
05/06/2007 E0.75 INCH BARBER KS LAW ENFORCEMENT
1110 AM HAIL HARDTNER 37.01N 98.65W
05/06/2007 E0.75 INCH BARBER KS PUBLIC
&&
BURKEThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:00 PM CDT | Tornado Warning | DDC | Kiowa | 45 min |
| May 5, 7:09 PM CDT | Tornado Warning | DDC | Kiowa | 36 min |
| May 5, 7:14 PM CDT | Tornado Warning | DDC | Comanche | 16 min |
| May 5, 7:20 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 30 min |
| May 5, 7:22 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 38 min |
| May 5, 7:29 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pratt, Stafford | 5 min |
| May 5, 7:30 PM CDT | Tornado Warning | DDC | Edwards, Pratt, Stafford | 30 min |
| May 5, 7:31 PM CDT | Tornado Warning | DDC | Edwards, Pratt, Stafford | 29 min |
| May 5, 7:38 PM CDT | Severe Thunderstorm Warning | DDC | Edwards | 52 min |
| May 5, 7:57 PM CDT | Tornado Warning | DDC | Pawnee, Stafford | 33 min |
| May 5, 8:00 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford | 45 min |
| May 5, 8:27 PM CDT | Tornado Warning | DDC | Pawnee, Stafford | 38 min |
| May 5, 8:31 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Kiowa | 44 min |
| May 5, 8:37 PM CDT | Tornado Warning | DDC | Kiowa | 23 min |
| May 5, 8:40 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Kiowa | 50 min |
| May 5, 8:48 PM CDT | Tornado Warning | DDC | Edwards, Kiowa | 27 min |
| May 5, 8:49 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford | 41 min |
| May 5, 9:01 PM CDT | Tornado Warning | DDC | Ford, Kiowa | 29 min |
| May 5, 9:10 PM CDT | Tornado Warning | DDC | Edwards, Pawnee, Stafford | 20 min |
| May 5, 9:26 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Meade | 34 min |
| May 5, 9:28 PM CDT | Tornado Warning | DDC | Pawnee, Stafford | 32 min |
| May 5, 9:34 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 41 min |
| May 5, 9:45 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee | 45 min |
| May 5, 10:04 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford | 41 min |
| May 5, 10:16 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 44 min |
| May 5, 10:31 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Edwards, Ford, Kiowa, Meade, Pawnee | 29 min |
| May 5, 11:00 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Edwards, Ford, Kiowa, Meade, Pawnee | 45 min |
| May 6, 12:00 AM CDT | Severe Thunderstorm Warning | DDC | Ford, Kiowa | 30 min |
| May 6, 4:53 AM CDT | Flood Watch | DDC | Clark, Comanche, Edwards, Ford, Kiowa, Pawnee and 2 more | 19 hr |
| May 6, 9:53 AM CDT | Special Weather Statement | DDC | Barber | 67 min |
| May 6, 10:48 AM CDT | Severe Thunderstorm Warning | DDC | Barber | 57 min |
| May 6, 11:42 AM CDT | Severe Thunderstorm Warning | DDC | Barber | 48 min |
| May 6, 12:43 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 47 min |
| May 6, 1:28 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 47 min |
| May 6, 1:50 PM CDT | Severe Thunderstorm Warning | DDC | Comanche | 40 min |
| May 6, 2:06 PM CDT | Severe Thunderstorm Warning | DDC | Ness, Rush | 39 min |
| May 6, 2:10 PM CDT | Special Weather Statement | DDC | Ellis | 50 min |
| May 6, 2:11 PM CDT | Special Weather Statement | DDC | Hodgeman | 49 min |
| May 6, 2:17 PM CDT | Special Weather Statement | DDC | Kiowa | 58 min |
| May 6, 2:19 PM CDT | Special Weather Statement | DDC | Clark | 56 min |
| May 6, 2:34 PM CDT | Severe Thunderstorm Warning | DDC | Kiowa | 41 min |
| May 6, 2:54 PM CDT | Severe Thunderstorm Warning | DDC | Edwards | 29 min |
| May 6, 3:10 PM CDT | Tornado Warning | DDC | Comanche | 17 min |
| May 6, 4:13 PM CDT | Special Weather Statement | DDC | Stafford | 62 min |
| May 6, 4:17 PM CDT | Special Weather Statement | DDC | Barber | 58 min |
| May 6, 4:21 PM CDT | Tornado Warning | DDC | Barber | 24 min |
| May 6, 4:45 PM CDT | Tornado Warning | DDC | Barber | 30 min |
| May 6, 4:56 PM CDT | Tornado Warning | DDC | Pratt | 26 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.